MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC JEJUNAL FEED TUBE, ENFIT CONNECTOR-14 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC JEJUNAL FEED TUBE, ENFIT CONNECTOR-14 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 8200-14
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a radical total gastrectomy on (b)(6) 2022, with jejunostomy feeding tube inserted into the jejunum directly through the skin on the abdomen.The patient was "diagnosed with intraabdominal sepsis and small bowel pressure necrosis caused by pressure from the feeding jejunostomy balloon and 21ml of fluid was found in the balloon." a computed tomography (ct) was completed that was highly suspicious for bowel ischemia.Patient had a laparotomy, washout, removal of feeding jejunostomy with small bowel resection and anastomosis.A review found that at some time during admission (time unable to be determined) a syringe was inserted into the balloon port instead of the feeding port and a water flush entered the balloon, inflating it to 21mls.The inflated balloon was immobile and exerted pressure on the small intestine wall which caused small bowel pressure necrosis and localized peritonitis.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 20058951, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 19-jan-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC JEJUNAL FEED TUBE, ENFIT CONNECTOR-14 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18245590
Report Number9611594-2023-00166
Device Sequence Number12433732
Product Code KNT
UDI-Device Identifier00350770445670
UDI-Public00350770445670
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K853197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number8200-14
Device Catalogue NumberN/A
Device Lot Number20058951
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown